Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 74, NWS Green Bay, WI

October 15, 2017

NWS Green Bay, WI issued this small craft advisory at Oct 15, 2017, 3:04 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2017, 3:04 PM CDT (20:04 UTC)
Expired
Oct 15, 2017, 9:00 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

656 
WHUS73 KGRB 152004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN OCT 15 2017

LMZ521-522-541>543-160200-
/O.CAN.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/
/O.NEW.KGRB.SC.Y.0074.171015T2004Z-171016T0200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
304 PM CDT SUN OCT 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS
  THROUGH THIS EVENING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON 
  BAY. 

* WAVES...2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET EVENING...AND
  SUBSIDING TO LESS THAN 2 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 12:47 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 15, 12:47 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1247 PM CDT Sun Oct 15 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 242 AM CDT Sun Oct 15 2017

Doppler Radar shows much of the moderate to heavy rain and
thunderstorms have exited the cwa early this morning. The low
itself is somewhere in the vicinity of Lake Winnebago at 07Z and
will continue moving rapidly northeast towards southern Quebec
today. As the low moves away from the region, showers will
dissipate from west to east as winds turn north then northwest and
increase precipitously across the region. Winds on the Door
Peninsula are expected to reach Wind Advisory criteria today,
therefore a Wind Advisory remains in effect for Door County.
Elsewhere winds will gust to 20 to 30 mph, well below Wind
Advisory criteria. Highs today will only reach the upper 40s to
lower 50s, which is several degrees below normal for this time of
year.

As the low continues pulling away tonight, clouds are expected to
clear across the western Great Lakes, allowing temperatures to
plummet well into the 30s. Depending on the rate of clearing,
areas across central and north-central Wisconsin could experience
a frost during the overnight hours. Since headlines have ended
across north-central Wisconsin no headlines are anticipated,
however they are possible across central Wisconsin. The main
concern is the speed of clearing as satellite imagery shows clouds
all the way back across Minnesota. Given the current headlines in
effect and uncertainty regarding cloud cover will hold off on
issuing any headlines with this forecast.

High pressure will bring dry and quiet weather back to the western
Great Lakes on Monday as daytime highs rebound into the middle to
upper 50s.

.LONG TERM...Monday Night Through Saturday
Issued at 242 AM CDT Sun Oct 15 2017

Mean flow is still expected to become nearly zonal toward mid-
week, before a new upper trough moves into the western CONUS and
upper heights build over the eastern CONUS as an upper ridge
develops. This pattern would also keep Pacific systems to our
north, thus a mainly dry stretch of weather is expected during the
extended forecast. As the mean flow turns southwest into WI this
week, temperatures will rise to above normal levels, sometimes as
much as 10 to 15 degrees at the end of the week. The next chance
of seeing precipitation will not be until the latter half of next
weekend when the western CONUS upper trough progresses east.

A very weak cold front is forecast to brush northern sections of
the Great Lakes Monday night, but have little, if any impact on
our weather. Instead, high pressure stretched from TX through the
Ohio Valley to the New England states to be our main weather
feature with mostly clear to partly cloudy skies over northeast
WI. A prevailing west-southwest wind will bring weak WAA into WI
through the night, thus temperatures will not be nearly as cool as
Sunday night. Look for readings in the upper 30s to around 40
degrees north, lower to middle 40s south. A pleasant day is
expected over the region on Tuesday as the high pressure to be
centered over the Mid-Atlantic states and persistent west-
southwest winds continue to overspread WI. Under mostly sunny
skies, max temperatures to reach the lower 60s north-central/near
Lake MI, middle 60s elsewhere.

After a quiet Tuesday night, attention turns to the next cold
front approaching the western Great Lakes by Wednesday afternoon.
Models continue to show dry conditions due to a lack of low-level
moisture and better mid-level forcing remaining well north in
Canada. See no reason to change the forecast and have kept skies
mostly sunny with max temperatures Wednesday in the middle 60s
north-central/along the lakeshore, middle to upper 60s elsewhere.
This cold front move through WI Wednesday evening with only subtle
wind shift from southwest to west-southwest to mark its passage.
Otherwise, a weak surface ridge slides into WI later Wednesday
night, thus a continued dry forecast. By Thursday, this surface
ridge shifts east and winds will again back to the southwest,
thereby keeping temperatures above normal and similar to readings
seen on Wednesday.

By the end of the work week, the new upper trough is forecast to
hit the West Coast and begin moving inland. Upper heights will
begin to respond downstream as an upper ridge develops over the
eastern CONUS. A prevailing southwest wind both aloft and at the
surface, should continue to bring mild conditions into northeast
WI with max temperatures on Friday able to reach the upper 60s
north-central/near Lake MI, lower 70s elsewhere. This upper trough
is progged to be progressive and forecast to already be moving
across the Rockies by next Saturday. A cold front will precede
this trough and reach from the Upper MS Valley to the central
Plains by 00z Sunday. Not close enough yet to affect our weather,
which will remain partly cloudy and quite mild. Max temperatures
are expected to again reach the upper 60s north-central/lakeshore,
lower 70s everywhere else, including a few middle 70s possible.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1246 PM CDT Sun Oct 15 2017

MVFR conditions prevailed across most of the area at midday.
Improvement to VFR can be expected from west to east this
afternoon as surface low pressure over Georgian Bay at 17Z
continues to move away from Wisconsin. There should be clear
skies or VFR ceilings throughout the night and Monday morning.
&&

.MARINE...
Issued at 242 AM CDT Sun Oct 15 2017

A strong low pressure system, currently over east-central
Wisconsin, will track northeast towards southern Quebec today.

As the surface low departs this morning, winds are forecast to
rapidly shift to the northwest and become gusty throughout the day.
A period of gale force gusts are expected through this afternoon
when a Gale Warning is in effect for the entire area. Winds will
then subside rapidly late this afternoon and into the evening
hours.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 PM CDT this afternoon for WIZ022.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......MG
MARINE.........Kurimski
Hazardous weather outlook, Oct 15, 2:33 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
233 PM CDT Sun Oct 15 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
233 PM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Areas of frost are likely across central Wisconsin late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-161945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
233 PM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft will continue through early
evening.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Conditions hazardous to small craft are possible Monday night
into Tuesday morning and again Wednesday into Wednesday evening.

MG/RDM

In the hours before

Local storm report, Oct 15, 10:55 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1055 AM CDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     NON-TSTM WND GST 1 NNW SISTER BAY        45.20N 87.12W
10/15/2017  M49 MPH          DOOR               WI   MESONET

            MESONET STATION AP979, SISTER BAY 1 NNW.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:18 PM CDTFrost AdvisoryGRBMarathon, Portage, Wood18 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.